Alert archive / South Dakota / High Wind Watches in 2007

High Wind Watch 2, NWS Sioux Falls, SD

January 7, 2007Lyon County, Sioux County, Iowa; 6 counties in South Dakota

NWS Sioux Falls, SD issued this high wind watch at Jan 7, 2007, 3:43 PM CST for Lyon County, Sioux County, Iowa; 6 counties in South Dakota. It took effect at Jan 8, 2007, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:43 PM CST (21:43 UTC)
In effect from
Jan 8, 2007, 10:00 AM CST
Expired
Jan 8, 2007, 4:06 AM CST
In force
Issued by
NWS Sioux Falls, SD

Counties Lyon County, IA, Sioux County, IA, Beadle County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 36 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 072143
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 PM CST SUN JAN 7 2007

.STRONG LOW PRESSURE WILL MOVE THROUGH NORTH DAKOTA TONIGHT...
AND INTO MINNESOTA BY MIDDAY MONDAY. THIS WILL DRAG A WARM FRONT
ACROSS THE AREA LATER TONIGHT...FOLLOWED QUICKLY BY A COLD FRONT
ON MONDAY MORNING. BEHIND THE FRONT...NORTHWEST WINDS ARE EXPECTED
TO INCREASE...BECOMING VERY STRONG LATE MORNING...AND CONTINUING
INTO EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
THROUGH THE MISSOURI AND JAMES RIVER VALLEYS...ROUGHLY SOUTH OF A
LINE FROM HURON TO STORM LAKE. WINDS WILL INCREASE FIRST THROUGH
THE JAMES AND WESTERN MISSOURI VALLEYS MID MORNING...SPREADING
EASTWARD THROUGH EARLY AFTERNOON. THE STRONGEST WINDS ARE LIKELY
FROM AROUND 10 AM THROUGH 7 PM...WHEN WEST OR NORTHWEST WINDS OF
30 TO 40 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 55
MPH... ESPECIALLY THROUGH THE MISSOURI RIVER CORRIDOR. WINDS ARE
EXPECTED TO BE SOMEWHAT LESSER HEADING TOWARD SOUTHWEST MINNESOTA.

IAZ031-NEZ013-014-SDZ050-057-058-063>065-068>071-080545-
/O.UPG.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
/O.NEW.KFSD.HW.W.0001.070108T1600Z-070109T0100Z/
WOODBURY-DIXON-DAKOTA-GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
343 PM CST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH TOWARD
MIDDAY MONDAY...WITH OCCASIONAL GUSTS TO AROUND 55 MPH INTO
EARLY EVENING. ANY AREAS WHICH MANAGE TO RECEIVE A DUSTING OF
SNOWFALL LATE TONIGHT...ESPECIALLY SNOWCOVERED AREAS FROM THE
LOWER JAMES VALLEY THROUGH SOUTH CENTRAL SOUTH DAKOTA...COULD
FIND DIMINISHED VISIBILITIES IN BLOWING SNOW.

WINDS WILL DIMINISH EARLY MONDAY EVENING...BUT WILL STILL REMAIN
STRONG MUCH OF MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ020-SDZ052-059-060-066-080545-
/O.NEW.KFSD.HW.W.0001.070108T1600Z-070109T0100Z/
PLYMOUTH-JERAULD-DAVISON-HANSON-TURNER-
INCLUDING THE CITIES OF...LE MARS...WESSINGTON SPRINGS...ALPENA...
MITCHELL...ALEXANDRIA...EMERY...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR
343 PM CST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH TOWARD
MIDDAY MONDAY...WITH OCCASIONAL GUSTS TO AROUND 55 MPH INTO
EARLY EVENING. ANY AREAS WHICH MANAGE TO RECEIVE A DUSTING OF
SNOWFALL LATE TONIGHT...ESPECIALLY SNOWCOVERED AREAS FROM THE
LOWER JAMES VALLEY THROUGH SOUTH CENTRAL SOUTH DAKOTA...COULD
FIND DIMINISHED VISIBILITIES IN BLOWING SNOW.

WINDS WILL DIMINISH EARLY MONDAY EVENING...BUT WILL STILL REMAIN
STRONG MUCH OF MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098-
SDZ039-040-055-056-080545-
/O.NEW.KFSD.WI.Y.0002.070108T1600Z-070109T0100Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-
BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...MADISON...FLANDREAU
343 PM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEARLY 50 MPH...
ARE EXPECTED TO DEVELOP LATE MORNING MORNING AND EARLY MONDAY
AFTERNOON. WINDS WILL LIKELY INCREASE LATE MORNING FROM
EASTERN SOUTH DAKOTA THROUGH NORTHWEST IOWA...COMPARED TO
MUCH OF SOUTHWEST MINNESOTA...WHERE WINDS MAY WAIT UNTIL EARLY
AFTERNOON TO INCREASE TO FULL POTENTIAL. AREAS THAT RECEIVE A
DUSTING OF SNOWFALL LATE TONIGHT INTO EARLY MONDAY...ESPECIALLY
ACROSS EAST CENTRAL SOUTH DAKOTA AND SOUTHWEST MINNESOTA...MAY
FIND AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001-012-SDZ038-053-054-061-062-067-080545-
/O.NEW.KFSD.HW.A.0002.070108T1600Z-070109T0100Z/
LYON-SIOUX-BEADLE-SANBORN-MINER-MCCOOK-MINNEHAHA-LINCOLN-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...HURON...WOONSOCKET...
HOWARD...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
343 PM CST SUN JAN 7 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH
SOME GUSTS IN EXCESS OF 50 MPH FROM LATE MORNING MONDAY...THROUGH
EARLY MONDAY EVENING. AREAS THAT RECEIVE A LIGHT DUSTING OF SNOW
IN ALREADY SNOWCOVERED AREAS...ESPECIALLY AROUND HURON...WILL LIKELY
FIND REDUCED VISIBILITY AT TIMES IN BLOWING SNOW.  WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT MONDAY EVENING...BUT REMAIN STRONG
MUCH OF THE NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CHAPMAN
2 follow-up statements
000 
WWUS73 KFSD 080334
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CST SUN JAN 7 2007

.STRONG LOW PRESSURE WILL MOVE THROUGH NORTH DAKOTA TONIGHT...
AND INTO MINNESOTA BY MONDAY AFTERNOON. THIS WILL DRAG A COLD
FRONT THROUGH THE AREA ON MONDAY MORNING. BEHIND THE FRONT...
NORTHWEST WINDS ARE EXPECTED TO INCREASE...BECOMING VERY STRONG
BY LATE MORNING...AND CONTINUING INTO EARLY EVENING. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR THROUGH THE MISSOURI AND JAMES RIVER
VALLEYS...ROUGHLY SOUTH AND WEST OF A LINE FROM HURON TO STORM
LAKE. WINDS WILL INCREASE FIRST THROUGH THE JAMES AND WESTERN
MISSOURI VALLEYS MID MORNING...SPREADING EASTWARD THROUGH EARLY
AFTERNOON. THE STRONGEST WINDS ARE LIKELY FROM AROUND 10 AM
THROUGH 7 PM...WHEN WEST OR NORTHWEST WINDS OF 30 TO 40 MPH ARE
EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 55 MPH... ESPECIALLY
THROUGH THE MISSOURI RIVER CORRIDOR. WINDS ARE EXPECTED TO BE
SOMEWHAT LIGHTER HEADING TOWARD SOUTHWEST MINNESOTA.

IAZ020-031-NEZ013-014-SDZ050-052-057>060-063>066-068>071-081145-
/O.CON.KFSD.HW.W.0001.070108T1600Z-070109T0100Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
934 PM CST SUN JAN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CST
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CST
MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH TOWARD
MIDDAY MONDAY...WITH OCCASIONAL GUSTS TO AROUND 55 MPH INTO EARLY
EVENING. ANY AREAS WHICH MANAGE TO RECEIVE ANY SNOW FLURRIES LATE
TONIGHT AND EARLY MONDAY...ESPECIALLY PREVIOUSLY SNOWCOVERED
AREAS FROM THE LOWER JAMES VALLEY THROUGH SOUTH CENTRAL SOUTH
DAKOTA...COULD SEE DIMINISHED VISIBILITIES IN BLOWING SNOW.

WINDS WILL DIMINISH EARLY MONDAY EVENING...BUT WILL STILL REMAIN
STRONG MUCH OF MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098-
SDZ039-040-055-056-081145-
/O.CON.KFSD.WI.Y.0002.070108T1600Z-070109T0100Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-
BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...MADISON...FLANDREAU
934 PM CST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEARLY 50 MPH...
ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND EARLY MONDAY
AFTERNOON. WINDS WILL LIKELY INCREASE LATE MORNING FROM EASTERN
SOUTH DAKOTA THROUGH NORTHWEST IOWA...COMPARED TO MUCH OF
SOUTHWEST MINNESOTA...WHERE WINDS MAY WAIT UNTIL EARLY AFTERNOON
TO INCREASE TO FULL POTENTIAL. AREAS THAT RECEIVE A DUSTING OF
SNOWFALL EARLY MONDAY...ESPECIALLY ACROSS EAST CENTRAL SOUTH
DAKOTA AND SOUTHWEST MINNESOTA...MAY FIND AREAS OF REDUCED
VISIBILITY IN BLOWING SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001-012-SDZ038-053-054-061-062-067-081145-
/O.CON.KFSD.HW.A.0002.070108T1600Z-070109T0100Z/
LYON-SIOUX-BEADLE-SANBORN-MINER-MCCOOK-MINNEHAHA-LINCOLN-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...HURON...WOONSOCKET...
HOWARD...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
934 PM CST SUN JAN 7 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH
SOME GUSTS IN EXCESS OF 50 MPH FROM LATE MORNING MONDAY...THROUGH
EARLY MONDAY EVENING. AREAS THAT RECEIVE A LIGHT DUSTING OF SNOW
IN ALREADY SNOWCOVERED AREAS...ESPECIALLY AROUND HURON...WILL
LIKELY FIND REDUCED VISIBILITY AT TIMES IN BLOWING SNOW.  WINDS
ARE EXPECTED TO DIMINISH SOMEWHAT MONDAY EVENING...BUT REMAIN
STRONG MUCH OF THE NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KFSD 081006
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
406 AM CST MON JAN 8 2007

.LOW PRESSURE WILL MOVE FROM NORTH DAKOTA...ACROSS MINNESOTA TO
NORTHWEST WISCONSIN...WHILE A COLD FRONT SWEEPS ACROSS THE REST
OF THE NORTHERN PLAINS TODAY. NORTHWEST WINDS WILL DEVELOP BEHIND THE
FRONT...BECOMING VERY STRONG THIS AFTERNOON...AND CONTINUING
THROUGH THE LATE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR THROUGH THE MISSOURI AND JAMES RIVER VALLEYS THIS
AFTERNOON AND EARLY EVENING. SUSTAINED NORTHWEST WINDS OF 40 MPH
ARE EXPECTED...WITH OCCASIONAL GUSTS TO NEAR 50 MPH LIKELY IN THE
WARNED AREA. SOMEWHAT LIGHTER WINDS ARE EXPECTED IN THE ADVISORY
LOCATIONS. IT WILL REMAIN WINDY OVERNIGHT BUT THEN THE WIND WILL
DIMINISH RAPIDLY ON TUESDAY.

IAZ020-031-NEZ013-014-SDZ050-052-057>060-063>066-068>071-081815-
/O.EXB.KFSD.WI.Y.0002.070109T0000Z-070109T0600Z/
/O.EXT.KFSD.HW.W.0001.070108T1800Z-070109T0000Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
406 AM CST MON JAN 8 2007

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON
TODAY TO 6 PM CST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF AROUND 40 MPH...WITH GUSTS TO 50
MPH...ARE EXPECTED THIS AFTERNOON. THE WIND WILL DIMINISH SLIGHTLY
THIS EVENING...BEFORE TAPERING TO BELOW WARNING...ADVISORY LEVELS
AFTER MIDNIGHT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ038-053-054-061-062-067-081815-
/O.UPG.KFSD.HW.A.0002.070108T1600Z-070109T0100Z/
/O.EXB.KFSD.WI.Y.0002.070108T1800Z-070109T0600Z/
BEADLE-SANBORN-MINER-MCCOOK-MINNEHAHA-LINCOLN-
INCLUDING THE CITIES OF...HURON...WOONSOCKET...HOWARD...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...
LENNOX...TEA...HARRISBURG
406 AM CST MON JAN 8 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH SOME HIGHER
GUSTS THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONG WIND
WILL BEGIN TO GRADUALLY DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001-012-081815-
/O.UPG.KFSD.HW.A.0002.070108T1600Z-070109T0100Z/
/O.EXB.KFSD.WI.Y.0002.070108T1800Z-070109T0900Z/
LYON-SIOUX-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER
406 AM CST MON JAN 8 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM CST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH SOME HIGHER
GUSTS THIS AFTERNOON THROUGH MOST OF THE NIGHT. THE STRONG WIND
WILL BEGIN TO GRADUALLY SUBSIDE TOWARD TUESDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.



$$

SDZ039-040-055-056-081815-
/O.EXT.KFSD.WI.Y.0002.070108T1800Z-070109T0600Z/
KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...MADISON...FLANDREAU
406 AM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH SOME HIGHER
GUSTS THIS AFTERNOON THROUGH THE EVENING HOURS. SOME LIGHT SNOW IS
POSSIBLE THIS AFTERNOON AND EVENING...PRODUCING AREAS OF REDUCED
VISIBILITIES IN BLOWING SNOW. THE STRONG WIND WILL BEGIN TO
GRADUALLY DIMINISH AFTER MIDNIGHT.


A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098-
081815-
/O.EXT.KFSD.WI.Y.0002.070108T1800Z-070109T0900Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE
406 AM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM CST
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM CST
TUESDAY.

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH SOME HIGHER
GUSTS THIS AFTERNOON THROUGH MOST OF THE NIGHT. SOME LIGHT SNOW
IS POSSIBLE THIS AFTERNOON AND OVERNIGHT...PRODUCING AREAS OF
REDUCED VISIBILITIES IN BLOWING SNOW. THE STRONG WIND WILL BEGIN
TO GRADUALLY SUBSIDE TOWARD TUESDAY MORNING. 
 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

GH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Jan 7, 3:25 PM CST, 18 minutes earlier.

Area forecast discussion, Jan 7, 3:25 PM CST, 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 PM CST SUN JAN 7 2007

.DISCUSSION...
ATTM...THE CLEARING LINE HAS ADVANCED ON THE ERN EDGE OF OUR
FA...WITH HIGH CLOUDS MOVG INTO THE WRN PLAINS IN ADVANCE OF THE
NEXT CLIPPER SYSTEM. THIS CLIPPER IS THE MAIN WX STORY FOR THE NEXT
FEW DAYS. KEPT LOWS TONIGHT AOA GUIDANCE VALUES AS WINDS WL TURN TO
THE SW AND KEEP THEIR SPEEDS UP A BIT. THIS SHOULD ALLOW NO
RADIATIONAL PLUNGE. IN ADDN...IT WL BECOME MOSTLY CLOUDY AFTER
MIDNIGHT TONIGHT FM W TO E AS THE UPPER WAVE MOVES IN. ON
MONDAY...THE CLIPPER APPEARS TO BE UPPER DYNAMICALLY DRIVEN. HGT
FALLS ARE PRETTY INTENSE WITH THIS WAVE MONDAY MORNING. THE FSD FA
IS FAVORABLY POSITIONED AT THAT TIME WITH A JET STREAK TO OUR
W...PUTTING THIS AREA IN A SUBTLE LEFT EXIT RGN. LOW AND MID LVL
FRONTOGENESIS IS WEAK WITH THIS CANADIAN CLIPPER... BUT WHAT IS VERY
INTENSE IS THE TROP FOLD COMING DOWN AND IS FIRMLY IN THIS AREA BY
12Z MON. THIS GIVE THIS AREA GOOD LIFT MONDAY MORNING WITH COLD AIR
TROP THTE ADV AND POSITIVE TROP PRS RISES...COUPLED WITH STRONG MID
AND UPPER LEVEL -DIV Q. HOWEVER BY 18Z MONDAY...ALL OF THESE
DYNAMICAL FEATURES BEGIN TO PUSH OFF TO OUR E. THEREFORE I DECIDED
TO GIVE OUR NE SECTOR THE LIKELY SNOW POPS MONDAY MORNING BEFORE THE
WIND REALLY GETS CRANKED UP...AND WITH THE SFC LOW JUST OFF TO THE E
OF SW MN. THEN I GAVE OUR NE SECTOR CHC POPS FOR -SN MONDAY
AFTN...EVEN THOUGH THE OVERALL MSTR PROFILE SHOWS DEEPER RH. BUT
LITTLE DYANMICS TO STRAIN IT OUT. COULD BE AN INCH OF SNOW OR SNOW
IN MARSHALL AND WINDOM MONDAY AND MONDAY EVENING. DUE TO LOW LVL DRY
AIR...DECIDED TO KEEP POPS OUT OF THE MO RIVER VALLEY AREA MON
AFTERNOON AND EVENING...WHERE THE BLO MENTIONED HIGH WIND WARNING IS.

BUT OF COURSE THE BIG STORY IS THE WIND ON MONDAY...EVEN LINGERING
MONDAY EVE. DECIDED TO JUST GO AHEAD AND LAUNCH A HIGH WIND WARNING
FOR OUR MO RIVER VALLEY AND MITCHELL AREAS ALREADY. THESE AREAS MIX
TO AN ASTOUNDING 775MB-750MB BY 18Z...WITH DRY ADIABATIC PROFILES FM
THE SFC TO THOSE LEVELS PUSHING DOWN 60 KT WINDS. WE WL NOT HAVE 60
KT WINDS AT THE SFC OF COURSE...BUT 40 MPH SUSTAINED IS CERTAINLY
PROBABLE WITH GUSTS OF 50 TO 55 MPH. MO RIVER VALLEY FUNNELING WL
HELP ON A LOCAL SCALE...AND EVEN THE AGEOSTROPIC FLOW ALL THE WAY TO
H5-H3 IS LINED UP PARALLEL WITH THE WINDS. SUBSIDENCE SHOULD ALSO BE
EXTREME...AS WELL AS STRONG CAA AND DECENT SFC PRS RISES. SO WERE
ALL COMING TOGETHER FOR A HIGH WIND EVENT. ISSUED A HIGH WIND WATCH
FOR ADJACENT AREAS N OF THE WARNING AREA...BASICALLY FM HURON...TO
SIOUX FALLS...TO ORANGE CITY IA. THIS AREA WL BE ON THE EDGE OF THE
VERY TIGHT SFC PRS GRADIENT...AND MIXES TO ABOUT 800MB WHICH STILL
GIVES 55 TO 60 KT WINDS AT THAT LEVEL. SO THIS IN BETWEEN AREA WILL
EITHER NEED A HIGH END WIND ADVY ON MONDAY/MONDAY EVE OR UPGRADED TO
A WARNING. ELSEWHERE IN OUR FA...JUST ABOUT PUT STORM LAKE IN THE
HIGH WIND WATCH AS THE GRADIENT WRAPS INTO THERE WITH STRONGLY MIXED
MOMEMNTUM. SO I COULD ENVISION STORM LAKE REACHING BORDERLINE HIGH
WIND WARNING CRITERIA MON AFTN AND EVE...SOMETHING TO WATCH FOR ON
THE MID SHIFT IN CASE IT NEEDS TO BE HIT HARDER. BUT ELSEWHERE...
HAVE PUT THOSE LOCATIONS IN A WIND ADVY WITH MIXING AOB 850MB AND A
LITTLE LESS GRADIENT. WL STILL BE VERY WINDY HOWEVER...AND SOME BLSN
IS CERTAINLY POSSIBLY IN SW MN MON AFTN.

FOR SIMPLICITY...KEPT THE WATCH/WARNING/ADVY TIMES THE SAME. BUT
ENVISION BEING ABLE TO DROP THE WARNING BY 6 OR 7 PM MONDAY...THEN
HAVING A WIND ADVY EXTENEDED MANY LOCATIONS DEEPER INTO MONDAY
NIGHT.

AFTER THAT...KEPT LOWS ABV GUIDANCE MON NIGHT DUE TO THE LINGERING
WIND. WE MIX TO AN AVG OF 900MB ON TUE...THUS THE REASONING BEHIND
THOSE HIGHS. WE HAVE STRONG WAA RETURNING TUE NIGHT WITH A DECENT
RETURN FLOW...SO ONCE AGAIN KEPT LOWS AOA GUIDANCE READINGS. WED
LOOKS TO BE A PLEASANT DAY.

IN THE EXTENDED...PLENTY OF UNANSWERED QUESTIONS FOR THE THU THRU
SUN PERIOD...BUT ONE OF THEM ISNT A TURN TO BELOW NORMAL TEMPS. THIS
WILL BE A FAIRLY BIG EVENT FOR THIS MILD WINTER. FOR A NORMAL
WINTER...THOUGH THERE ISNT REALLY SUCH A THING...THE TEMP CHANGE WE
ARE GOING FOR ISNT TOO VIOLENT. THE MAIN POINT IS THAT WITHIN ALL
THE MODEL DIFFERENCES BETWEEN EACH OTHER AND RUN TO RUN...THE GFS
HAS BEEN ESPECIALLY VIOLENT ON FLIP FLOPPING SINCE YESTERDAY...THERE
IS NO SOLUTION THAT KEEPS THIS CHANGE TO COLD OUT. GUIDANCE IDEA OF
UPPER SINGLE DIGITS TO TEENS HIGHS BY THE WEEKEND SEEMS GOOD. LOWS
WILL BE COOLING TO SINGLE DIGITS DOWN TO A LITTLE BLO ZERO...WHICH
SEEMS OKAY FOR NOW GIVEN UNCERTAIN SNOW COVER AND EXPECTED CLOUD
COVER. OBVIOUSLY IF WE COULD GET A HALFWAYS CLEAR SKY WITH SOME NEW
SNOW COVER WE WOULD HAVE MORE FUN WATCHING THOSE TEMPS DROP MORE BLO
ZERO AT NIGHT.

AS COLD AIR BECOMES ESTABLISHED...MODELS ARE GIVING VARYING DEGREES
OF ISENTROPIC LIFT OF SOUTHERN PLAINS WARM AND MOISTR AIR NWD OVER
AREA AND VARYING THREATS OF LIGHT SNOW. FOR NOW THERE DOESNT SEEM TO
BE A VERY GOOD CONSENSUS OF MORE THAN JUST SCATTERED LIGHT SNOW FOR
THU AND FRI WITH NO DECENT UPPER SUPPORT. NEVERTHELESS IN STG UPPER
FLOW A WEAK WAVE CAN SPREAD SOME LIGHT SNOW OVER AREA AND IT SEEMS
BEST TO KEEP THE CHANCE OF LIGHT SNOW WE HAVE HAD IN FOR THU AND
FRI.

SOME OF THE MODELS HAVE BEEN SUGGESTING A BIGGER SYSTEM COMING UP
FOR THE WEEKEND...STARTING WITH THE 00Z GFS BRINGING THE SWRN UPPER
LOW UP BODILY TOWARD AREA AND THREATENING A SNOWSTORM. 06Z GFS
BACKED OFF ON THIS BUT 06Z RUN BRINGS THE IDEA BACK LSS VIOLENTLY
BUT SOONER THAN 00Z RUN...WITH A THREAT OF SNOW FOR SAT. 12Z
CANADIAN JOINS THE GFS TO A SURPRISINGLY CLOSE DEGREE WHILE NOGAPS
HAS THE LIGHT SNOW REGIME THRU FRI THEN JUST PUSHES IT SE OF
AREA...KEEPING THE SWRN UPPER TROF WAY POSITIVELY TILTED AND
SQUEEZING THE LIFE OUT OF THE SIGNIFICANT SNOW THREAT WITH THE NRN
STREAM. NEW 12Z ECMWF IS CLOSE TO THE GFS THO WITH A LITTLE BROADER
SYSTEM. IN VIEW OF THE VARIATIONS SO FAR AND YET TO COME...BEST
COURSE IS TO KEEP THE CHANCE OF LIGHT SNOW AS WE HAVE THRU SATURDAY
SINCE THE THREAT SEEMS VERY REAL...BUT NOT GET EXCITED ABOUT STORM
PROSPECTS THIS FAR AHEAD. WILL THEN GO DRY FOR SUNDAY...ASSUMING
THAT ONE WAY OR THE OTHER THE THREAT WILL BE OUT...DISCOUNTING FOR
NOW THAT 00Z GFS RUN OF COURSE. BOTH THE 12Z GFS AND ECMWF DROP COLD
UPPER LOW DOWN FROM NRN/CENTRAL CANADA TO SQUEEZE ANY SYSTEM OUT OF
AREA BY SUNDAY

&&

.AVIATION...
SOME MVFR CIGS PSBL FOR KHON FROM 08Z-12Z AND KFSD 10Z-14Z WITH
NARROW FRONTAL BAND OF POTENTIAL SNOWFALL...WHICH WL BE MORE LKLY
HEADING EWRD THRU TWB243.

BIG CONCERN FOR END OF 18Z TAF PERIOD IS WIND. 16Z-18Z PD LOOKS
VERY LIKELY TO SEE SIG INCREASE IN WIND SPEED. STRONGER WNDS WL
BE JUST AFTER VALID TAF PD...LKLY SUSTAINED OVER 35 KTS WITH GUSTS
TOWARD 50 KTS FOR KSUX.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING FROM 10 AM TO 7 PM CST MONDAY FOR IAZ020-031.
     HIGH WIND WATCH FROM 10 AM TO 7 PM CST MONDAY FOR IAZ001-012.
     WIND ADVY FROM 10 AM TO 7 PM CST MONDAY FOR IAZ002-003-013-014-
     021-022-032.

MN...WIND ADVY FROM 10 AM TO 7 PM CST MONDAY FOR MNZ071-072-080-081-
     089-090-097-098.

NE...HIGH WIND WARNING FROM 10 AM TO 7 PM MONDAY FOR NEZ013-014.

SD...HIGH WIND WARNING FROM 10 AM TO 7 PM MONDAY FOR SDZ050-052-
     057>060-063>066-068>-071.
     HIGH WIND WATCH FROM 10 AM TO 7 PM MONDAY FOR SDZ038-053-
     054-061-062-067.
     WIND ADVY FROM 10 AM TO 7 PM CST MONDAY FOR SDZ039-040-055-
     056.
&&

MJF/WILLIAMS/CHAPMAN
Hazardous weather outlook, Jan 7, 11:08 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1108 AM CST SUN JAN 07 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1108 AM CST SUN JAN 07 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHWEST WINDS ARE EXPECTED TO INCREASE ONCE AGAIN MONDAY
MORNING...
AND BECOME VERY STRONG FROM MIDDAY INTO EARLY EVENING OVER MUCH
OF THE AREA. STRONGEST WINDS ARE LIKELY TO OCCUR FROM THE JAMES
VALLEY THROUGH THE MISSOURI RIVER CORRIDOR...WHERE NORTHWEST
WINDS FROM 30 TO 40 MPH...WITH GUSTS TO AROUND 55 MPH ARE LIKELY
FROM MIDDAY INTO EARLY EVENING ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:45 AM CSTWind AdvisoryFSDWoodbury6 hr
Jan 7, 3:43 PM CSTHigh Wind WarningFSDPlymouth, Woodbury20 hr
Jan 7, 3:43 PM CSTWind AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more38 hr

Nearby

High Wind Watches in South Dakota, 2007High Wind Watches in Iowa, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.